Alert archive / North Dakota / Special Weather Statements in 2015
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Aug 7, 2015, 5:27 PM CDT for Barnes County, North Dakota. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 5:27 PM CDT (22:27 UTC)
- Expired
- Aug 7, 2015, 6:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Grand Forks, ND
County Barnes County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 104 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:59 PM CDT | HAIL 1.5 | 10 Sse Valley City, ND | REPORT AND PICTURE POSTED TO SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR. |
| Aug 7, 6:10 PM CDT | HAIL 1.75 | 5 Ese Oriska, ND | REPORT AND PICTURE POSTED TO SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR. |
| Aug 7, 6:10 PM CDT | HAIL 2.5 | 5 Ese Oriska, ND | REPORT AND PICTURE POSTED TO SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR. |
| Aug 7, 6:11 PM CDT | HAIL 1.25 | 2 E Fort Ransom, ND | QUARTER TO HALF DOLLAR SIZED HAIL OCCURRERD FOR 2 TO 3 MINUTES. REPORT AND PICTURE POSTED TO SOCIAL MEDIA. |
| Aug 7, 6:15 PM CDT | HAIL 1.25 | 2 E Fort Ransom, ND | QUARTER TO HALF DOLLAR SIZED HAIL OCCURRERD FOR 2 TO 3 MINUTES. REPORT AND PICTURE POSTED TO SOCIAL MEDIA. |
| Aug 7, 6:20 PM CDT | HAIL 1.75 | Buffalo, ND | REPORT AND PICTURE POSTED TO SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR. |
| Aug 7, 6:27 PM CDT | TSTM WND GST 90 | 7 Nnw Lisbon, ND | A POLESHED ROOF WAS BLOWN OFF AND TUMBLED THROUGH THE FARMYARD. IT BROKE DOWN A POWER POLE AND POWER LINE BEFORE COMING TO REST PARTIALLY EMBEDDED IN A FARMHOUSE ROOF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WWUS83 KFGF 072227
SPSFGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
527 PM CDT FRI AUG 7 2015
NDZ038-039-049-072330-
BARNES ND-RANSOM ND-CASS ND-
527 PM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...NORTHERN
RANSOM AND SOUTHERN BARNES COUNTIES UNTIL 630 PM CDT...
AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LITCHVILLE...OR 17 MILES SOUTHWEST OF VALLEY CITY...MOVING EAST AT 45
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 15 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HASTINGS AROUND 530 PM CDT.
KATHRYN AROUND 540 PM CDT.
NOME AROUND 550 PM CDT.
FINGAL AND LUCCA AROUND 555 PM CDT.
TOWER CITY AROUND 605 PM CDT.
LAT...LON 4663 9804 4663 9840 4674 9844 4703 9744
4662 9728 4655 9728 4651 9803
TIME...MOT...LOC 2227Z 254DEG 38KT 4670 9817
$$
SPEICHERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:33 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 7, 3:33 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 333 PM CDT FRI AUG 7 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 333 PM CDT FRI AUG 7 2015 MAIN CHALLENGE WILL BE CONVECTIVE DEVELOPMENT AND POTENTIAL FOR ANY SEVERE THIS EVENING. A STRONG UPPER LOW IS CURRENTLY CROSSING SRN MANITOBA AND MOVG E. A SFC TROF IS FCST TO MOVE ACROSS THE AREA THIS EVENING AND TONIGHT...BUT THE QUESTION REMAINS AS TO THE STRONGEST DYNAMICS. CAPE VALUES CONTINUE TO BE IN THE 2000 J/KG RANGE WITH STRONGER 0-3 KM LAPSE RATES. HOWEVER...MID LEVEL LAPSE RATES ARE SOMEWHAT WEAKER. ANALYSIS OF THE JET LEVEL WINDS SHOW SPEED CONVERGENCE AT LEAST THRU 06Z THAT LOOKS TO HELP SUPPRESS WIDESPREAD CONVECTIVE ACTIVITY...WITH MORE OF A DIVERGENT PATTERN OCCURRING AFTER THAT. BULK SHEAR IS MARGINAL FOR THE MOMENT BUT SHOULD INCREASE LATER THIS EVENING. CONSIDERING ALL FACTORS...REMAIN REASONABLY CONFIDENT OF SOME SORT OF CONVECTION DEVELOPING AND STAYED WITH GENERAL THUNDER FOR NOW...WITH A FEW SEVERE STORMS STILL POSSIBLE. FOR SATURDAY AND SATURDAY NIGHT...ANOTHER WAVE WILL CROSS THE REGION AND INGREDIENTS LOOK GOOD FOR MORE THUNDER CHANCES...ESPECIALLY ALONG THE SD BORDER. THE UPPER PATTERN REMAINS FAIRLY ZONAL BUT THE MEAN JET POSITION SHIFTS A BIT FARTHER SOUTH BY THE END OF THE PERIOD...SO DECREASED POPS. TEMPERATURES THRU THE PERIOD WILL REMAIN ON THE WARM SIDE...AND A BIT ABOVE SEASONAL NORMS. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 PM CDT FRI AUG 7 2015 LONG RANGE MODELS INITIALLY IN GOOD AGREEMENT THEN DIVERGE IN SOLUTIONS LATE IN THE PERIOD. MID LEVEL RIDGE TO BUILD OVER THE CENTRAL US THROUGH MIDWEEK. THIS SHOULD RESULT IN DRY CONDITIONS WITH TEMPERATURES SLOWLY WARMING TO AT OR ABOVE AVERAGE VALUES BY MIDWEEK. ECMWF MAINTAINS UPPER RIDGE THROUGH THE REMAINDER OF THE PERIOD WHILE THE GFS TRACKS AN UPPER LOW ACROSS SOUTHERN CANADA. THE LATER WOULD BRINGER HIGHER PCPN CHANCE TO THE REGION. FOR NOW LOW END POPS SEEM REASONABLE CONSIDERING MODEL DIFFERENCES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1235 PM CDT FRI AUG 7 2015 SOME BRIEF MVFR CU CIGS CAN BE EXPECTED GENERALLY EAST OF THE VALLEY EARLY THIS AFTERNOON BEFORE LIFTING INTO VFR RANGE AND SCATTERING BY LATE AFTERNOON. TSRA PSBL LATE AFTERNOON AND EARLY EVENING MAINLY OVER THE FAR NORTH HOWEVER FAVORED GUIDANCE SHOWING ANY TSRA ISOLD SO FOR NOW WILL OMIT FROM TAFS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...HOPKINS LONG TERM...HOPKINS/VOELKER AVIATION...VOELKER
Hazardous weather outlook, Aug 7, 5:22 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 522 AM CDT FRI AUG 7 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 522 AM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. THE MAIN THREATS WILL BE HAIL OF ONE INCH OR LARGER...AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AT SOME POINT THIS WEEKEND...AND AGAIN TOWARD THE END OF THE NEXT WORK WEEK. SEVERE STORMS ARE NOT EXPECTED THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. TG
In the hours before
Special weather statement, Aug 7, 5:27 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
527 PM CDT FRI AUG 7 2015
NDZ038-039-049-072330-
BARNES ND-RANSOM ND-CASS ND-
527 PM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...NORTHERN
RANSOM AND SOUTHERN BARNES COUNTIES UNTIL 630 PM CDT...
AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LITCHVILLE...OR 17 MILES SOUTHWEST OF VALLEY CITY...MOVING EAST AT 45
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 15 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HASTINGS AROUND 530 PM CDT.
KATHRYN AROUND 540 PM CDT.
NOME AROUND 550 PM CDT.
FINGAL AND LUCCA AROUND 555 PM CDT.
TOWER CITY AROUND 605 PM CDT.
LAT...LON 4663 9804 4663 9840 4674 9844 4703 9744
4662 9728 4655 9728 4651 9803
TIME...MOT...LOC 2227Z 254DEG 38KT 4670 9817
SPEICHERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:55 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom, Richland | 65 min |
| Aug 7, 6:01 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 44 min |
| Aug 7, 6:42 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 34 min |
Nearby
Special Weather Statements in North Dakota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.